Categorizing tumors by cell type and not the organ they grow in may alter treatment, experts say
by MariaL on Sat Dec 05, 2009 11:30 AM
My husband has been trying Lyrica for neuropathy pain. He is on a low dose of the medication and has been experiencing sleeplessness, gas, nausea and vomiting over the past few days. The slight swelling in his feet, although bothersome, isn't as bad as the other side effects. Has anyone else experienced such symptoms? I think it's time for him to call the Oncologist's Office.
by tongrenhealer on Sat Dec 05, 2009 12:02 PM
My father-in-law used Lyrica (amputee for phantom pain). He had to stop using it because of the side effects although it did help the pain. I woukd check in with the doctor or maybe check with pharmacist since it's the weekend.
by MariaL on Sat Dec 05, 2009 02:30 PM
My husband's oncologist wanted my husband off of hydrocodone and so wanted him to try Lyrica for 30 days. Although the Lyrica does not work as well as the hydrocodone for him, and some of this is because he is so active, it does help a lot with the pain but he is experiencing too many side effects. Joe mentioned to me yesterday that the Lyrica is just as bad as the chemo he finished in Jul. 08. I was reading on the internet that he should not stop but has to be weaned off the drug.
Thanks for responding. I think we need to contact the Oncologist and let him know what's going on.
by Phil_A on Sun Dec 06, 2009 02:12 PM
I have been treated for Neuropathy going on seven yrs. and I mentioned Lyrica to my Neurologist and she said no because of to many side effects and very habit forming. I have been taking gabepentin and I also have lidocaine ointment to put on my toes and feet at night when its extremely bad. I also have this pain in my legs, arms and hands which in my case is Agent Orange related with chemo adding to it which I stopped 29 months ago. I would talk to you Doctor about it for they have plenty of meds he could take with less side effects. Good Luck. Phil A.
by MariaL on Sun Dec 06, 2009 03:50 PM
Thanks Phil. I found a product in an organic store called Body Heat by Aloe Life that is used to relieve tension and soreness in muscles and joints but also seems to help calm his feet down at night so that he can get some sleep. This product smells just like Ben-Gay and if I don't wash my hands right away after I very gently rub the lotion into his feet, they get hot.
The Lyrica has been a nightmare. Joe told me yesterday that he took himself off Lyrica a few days ago and this morning he finally said that he felt better. It was causing all kinds of gastro problems as well as sleepiness during the day and sleeplessness at night. It also caused more swelling in his feet. I did some research on the internet and you are right that this product has a lot of serious side effects. I will have him check out gabepentin.
by Phil_A on Sun Dec 06, 2009 04:21 PM
Try to get the Lidocaine ointment it numbs up the feet and toes and it works great. If you are able to obtain it buy some surgical gloves to avoid getting on your hands. Good luck, Phil A.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.